Alert archive / North Dakota / Wind Advisories in 2007
Wind Advisory 20, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Sep 28, 2007, 4:56 AM CDT for 13 counties in North Dakota. It took effect at Sep 28, 2007, 11:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2007, 4:56 AM CDT (09:56 UTC)
- In effect from
- Sep 28, 2007, 11:00 AM CDT
- Expired
- Sep 28, 2007, 7:35 PM CDT
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
Counties Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Pierce County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 92 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2003 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 280956 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 456 AM CDT FRI SEP 28 2007 ...STRONG WINDS DEVELOPING CENTRAL AND EAST TODAY... .SOUTH WINDS OF 15 TO 25 MPH IN THE MORNING WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON WITH SOME GUSTS REACHING 40 MPH ACROSS CENTRAL AND EASTERN NORTH DAKOTA. A LOW PRESSURE AND COLD FRONT WILL MOVE SOUTH FROM CANADA TODAY BRINGING MUCH WARMER AIR AND WINDY CONDITIONS. THE WINDS WILL SUBSIDE DURING THE EVENING HOURS. NDZ011>013-021>023-025-035>037-046>048-050-051-282200- /O.NEW.KBIS.WI.Y.0020.070928T1600Z-070929T0100Z/ WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER- STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MINOT...TOWNER...RUGBY...GARRISON... MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE...JAMESTOWN... LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 456 AM CDT FRI SEP 28 2007 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING. STRONG SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL DEVELOP TODAY AND CONTINUE THROUGH THE EARLY EVENING. WINDS WILL SUBSIDE AROUND SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KS
2 follow-up statements
000 WWUS73 KBIS 281943 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 243 PM CDT FRI SEP 28 2007 ...STRONG WINDS DEVELOPING CENTRAL AND EAST TODAY... .SOUTH AND SOUTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE THIS AFTERNOON. SOME GUSTS WILL REACH 40 MPH ACROSS CENTRAL AND EASTERN NORTH DAKOTA. A LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE SOUTH FROM CANADA TONIGHT BRINGING MUCH WARMER AIR AND WINDY CONDITIONS AHEAD OF THE FRONT. THE WINDS WILL SUBSIDE DURING THE EVENING HOURS. NDZ011>013-021>023-025-035>037-046>048-050-051-290100- /O.CON.KBIS.WI.Y.0020.000000T0000Z-070929T0100Z/ WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER- STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MINOT...TOWNER...RUGBY...GARRISON... MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE...JAMESTOWN... LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 243 PM CDT FRI SEP 28 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. STRONG SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH THE EARLY EVENING. WINDS WILL SUBSIDE AROUND SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HW
000 WWUS73 KBIS 290035 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 735 PM CDT FRI SEP 28 2007 NDZ011>013-021>023-025-035>037-046>048-050-051-290145- /O.CAN.KBIS.WI.Y.0020.000000T0000Z-070929T0100Z/ WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER- STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MINOT...TOWNER...RUGBY...GARRISON... MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE...JAMESTOWN... LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 735 PM CDT FRI SEP 28 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA AND WILL REMAIN BELOW CRITERIA FOR THE REST OF THE NIGHT. IT WILL REMAIN BREEZY TONIGHT WITH SOUTHEAST WINDS OF 15 TO 25 MPH. $$ TWH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Sep 28, 2:58 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Sep 28, 2:58 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 258 AM CDT FRI SEP 28 2007 .SHORT TERM...TODAY THROUGH MONDAY NIGHT... THE GFS/NAM BOTH INITIALIZED WELL AT 00Z...BUT TIMING OF NEXT INCOMING PACIFIC SFC FRONT/UPPER TROUGH BEGINS TO GO ASTRAY AFTER 00Z SAT. UPPER RIDGE CRESTING THE CWA THIS MORNING WILL MOVE EAST THIS AFTERNOON AN EVENING AS A SOUTHWEST FLOW ALOFT DEVELOPS. A MUCH WARMER AND WINDY DAY IS AHEAD TODAY. BOTH MODELS DEPICT AN 850MB JET OF 35KT TO 50KT ACROSS CENTRAL AND EASTERN NORTH DAKOTA TODAY. NAM BUFFER SOUNDINGS WOULD SUGGEST THAT THE INVERSIONS WOULD QUICKLY ERODE BY MID-MORNING WITH FULL MIXING BY EARLY AFTERNOON. HENCE AFTER COLLABORATING WITH NEIGHBORING OFFICES...DECIDED TO ISSUE A WIND ADVISORY FROM 16Z UNTIL 01Z SAT. THIS ADVISORY RUNS ALONG A LINE FROM MINOT TO BISMARCK TO LINTON AND AREAS EAST. ALSO...IN OUR SOUTHWEST AND WESTERN CWA...AS WE MIX OUT THIS AFTERNOON EXPECT MINIMUM RHS TO SLIP INTO THE 15 TO 25 PERCENT RANGE. WITH RANGELAND FIRE DANGER INDICES IN THE VERY HIGH CATEGORY AND WINDS INCREASING TO 15 TO 25 MPH...WENT AHEAD AND ISSUED A RED FLAG WARNING. SEE THE FIRE WEATHER DISCUSSION BELOW FOR FURTHER DETAILS. THE NAM IS ROUGHLY 3 TO 6 HOURS FASTER IN MOVING A SURFACE COLD FRONT THROUGH NORTH DAKOTA SATURDAY...WHILE THE UPPER TROUGH IN THE GFS LAGS ABOUT 12 HOURS BEHIND THE NAMS POSITION. DECIDED TO USE A BLEND OF THE FASTER NAM AND SLOWER GFS...BUT LEANING MORE TOWARDS THE SLOWER GFS SOLUTION. HPC IS DOING THE SAME. THE TIMING DIFFERENCES WITH THE SURFACE FRONT CAN BE SEEN IN THE 850MB TEMPS AT 00Z SUN. THE FASTER NAM BRINGS THE COLDER AIR IN WITH AN 850MB TEMP OF +11C...WHEREAS THE SLOWER GFS HOLDS THE WARMTH IN WITH AN 850MB TEMP OF +23C. SUNDAY WOULD BE THE COOLER DAY WITH A NORTHWEST FLOW AND TRANSITORY RIDGE APPROACHING. TROUGH CLEARS THE STATE BY 00Z MON...THUS PRECIP ENDS FROM WEST TO EAST DURING THE DAY. PRECIP CHANCES REMAIN IN THE SLIGHT CHC/ISOLATED SHWR/TSTM CATEGORY LATE TONIGHT THROUGH SATURDAY...THEN SCATTERED SHOWERS SATURDAY NIGHT BEFORE WANING ON SUNDAY FROM WEST TO EAST. .LONG TERM...TUESDAY THROUGH SATURDAY...ECMWF AND GFS CONTINUE TO BE IN GOOD AGREEMENT IN LONG TERM PERIOD. OPEN UPPER LEVEL TROUGH MIGRATES TO THE NORTHERN PLAINS BY TUESDAY...FOLLOWED BY GENERAL LOWERING HEIGHTS OVER MOST OF THE WESTERN AND CENTRAL US AS CLOSED UPPER LOW DEVELOPS OVER THE WESTERN US BY NEXT WEEKEND. MODELS DEPART BY THIS TIME WITH THE ECMWF CLOSING OFF A LOW OVER THE NW US AND GFS PLACES A LOW OVER THE NORTHERN PLAINS. WILL PLACE MORE CONFIDENCE IN THE EARLIER PERIODS AND GO WITH WIDELY SCATTERED SHOWERS TUESDAY AND WEDNESDAY...AND LEAVE THE REMAINDER DRY. WITH LOWERING HEIGHTS WILL GO WITH A SLIGHT COOLING TREND OF ABOUT 5 DEGREES DURING THE WEEK. && .AVIATION...SFC LOW WILL DEVELOP IN MONTANA BRINGING A DRY SOUTHERLY FLOW TO THE REGION. MAIN HAZARD TO AVIATION WILL BE THE GUSTY SOUTHERLY WINDS (25 TO 35 KTS) ACROSS CENTRAL NORTH DAKOTA. THIS WILL AFFECT THE MOT BIS AND JMS TAFS AFTER 18Z. OTHERWISE VFR. && .FIRE WEATHER...A RED FLAG WARNING WILL BE ISSUED FOR WESTERN AND SOUTHWESTERN NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY. TEMPERATURES WILL RISE INTO THE LOWER 80S WITH MINIMUM RELATIVE HUMIDITIES FALLING INTO THE 15 TO 25 PERCENT RANGE THIS AFTERNOON. EXPECT SOUTH WINDS OF 15 TO 25 MPH WITH SOME GUSTS TO 30 MPH. THE STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL BE ENOUGH TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR NDZ017-018-031>033-040-041-043- 044. WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR NDZ011>013-021>023-025-035>037-046>048-050-051. && KS/WAA
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 4:33 AM CDT | Red Flag Warning | BIS | Adams, Billings, Bowman, Dunn, Golden Valley, Hettinger and 3 more | 15 hr |
Nearby
Wind Advisories in North Dakota, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.